Alert archive / New York / Gale Warnings in 2014

Gale Warning 10, NWS New York, NY

March 11, 2014

NWS New York, NY issued this gale warning at Mar 11, 2014, 3:51 PM EDT. It took effect at Mar 12, 2014, 11:00 PM EDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 3:51 PM EDT (19:51 UTC)
In effect from
Mar 12, 2014, 11:00 PM EDT
Expired
Mar 14, 2014, 1:04 AM EDT
In force
26 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WHUS71 KOKX 111951
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT TUE MAR 11 2014

...GALE FORCE WINDS WEDNESDAY NIGHT INTO THURSDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-121015-
/O.UPG.KOKX.GL.A.0008.140313T0300Z-140314T0300Z/
/O.NEW.KOKX.GL.W.0010.140313T0300Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
351 PM EDT TUE MAR 11 2014

...GALE WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 2 AM EDT
FRIDAY. 

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...THE BAYS OF 
  LONG ISLAND...AND OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 11 FEET ON THE OCEAN...3 TO 5 FEET ON LONG ISLAND
  SOUND...WITH 2 TO 4 FEET IN NEW YORK HARBOR AND THE BAYS OF LONG
  ISLAND.

* TIMING...WEDNESDAY NIGHT INTO EARLY THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
287 
WHUS71 KOKX 120741
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT WED MAR 12 2014

...GALES ACROSS ALL WATERS TONIGHT INTO THURSDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-121730-
/O.CON.KOKX.GL.W.0010.140313T0300Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 AM EDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG ISLAND
  SOUND...AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 10 FEET ON THE OCEAN...AND 3 TO 5 ON LONG ISLAND
  SOUND.

* TIMING...LATE TONIGHT INTO EARLY THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
222 
WHUS71 KOKX 122013
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT WED MAR 12 2014

...GALES ACROSS ALL WATERS TONIGHT INTO THURSDAY NIGHT...

ANZ330-335-338-340-345-350-353-355-131000-
/O.CON.KOKX.GL.W.0010.140313T0300Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
413 PM EDT WED MAR 12 2014

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG 
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 10 FEET ON THE OCEAN WATERS AND 3 TO 5 FEET ON LONG
  ISLAND SOUND.

* TIMING...LATE TONIGHT THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
270 
WHUS71 KOKX 130754
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EDT THU MAR 13 2014

...GALES ACROSS ALL WATERS THROUGH THIS EVENING...

ANZ330-335-338-340-345-350-353-355-131730-
/O.CON.KOKX.GL.W.0010.000000T0000Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EDT THU MAR 13 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG 
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 9 FEET ON THE OCEAN...AND 3 TO 5 FEET ON LONG ISLAND
  SOUND.

* TIMING...HIGHEST WINDS AND SEAS THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
227 
WHUS71 KOKX 131706
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
106 PM EDT THU MAR 13 2014

...GALES ACROSS ALL WATERS THROUGH THIS EVENING...

ANZ330-335-338-340-345-350-353-355-132200-
/O.CON.KOKX.GL.W.0010.000000T0000Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
106 PM EDT THU MAR 13 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS...NEW YORK HARBOR...LONG 
  ISLAND SOUND...AND THE BAYS OF LONG ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 9 FEET ON THE OCEAN...AND 3 TO 5 FEET ON LONG ISLAND
  SOUND.

* TIMING...HIGHEST WINDS AND SEAS THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
529 
WHUS71 KOKX 131955
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT THU MAR 13 2014

...ROUGH CONDITIONS ON ALL WATERS THROUGH THIS EVENING...

ANZ330-335-338-340-345-140600-
/O.CAN.KOKX.GL.W.0010.000000T0000Z-140314T0600Z/
/O.NEW.KOKX.SC.Y.0033.140313T1955Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
355 PM EDT THU MAR 13 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS
  OF LONG ISLAND.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FT ON THE SOUND...SUBSIDING TO 2 TO 4 FT THIS
  EVENING.

* TIMING...HIGHEST WINDS AND SEAS THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-140600-
/O.CON.KOKX.GL.W.0010.000000T0000Z-140314T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
355 PM EDT THU MAR 13 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE
  ISLAND INLET NY OUT TO 20 NM.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
079 
WHUS71 KOKX 140504
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
104 AM EDT FRI MAR 14 2014

...ROUGH CONDITIONS ON THE OCEAN WATERS OVERNIGHT...

ANZ350-353-355-140900-
/O.CAN.KOKX.GL.W.0010.000000T0000Z-140314T0600Z/
/O.NEW.KOKX.SC.Y.0034.140314T0504Z-140314T0900Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
104 AM EDT FRI MAR 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE 
  ISLAND INLET NY OUT TO 20 NM.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH 5 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-140615-
/O.CAN.KOKX.SC.Y.0033.000000T0000Z-140314T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
104 AM EDT FRI MAR 14 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND GUSTS CONTINUE TO DIMINISH AND HAVE FALLEN BELOW 25 KT.
AN OCCASION GUST TO 25 KT IS POSSIBLE ACROSS THE FAR EASTERN
PORTION OF LONG ISLAND SOUND AND PECONIC AND GARDINERS BAYS
THROUGH 3 AM EDT.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 11, 2:45 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 11, 2:45 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
245 PM EDT TUE MAR 11 2014

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD ACROSS THE AREA TODAY.
STRONG LOW PRESSURE WILL THEN MOVE THROUGH WEDNESDAY INTO
WEDNESDAY NIGHT...FOLLOWED BY BUILDING HIGH PRESSURE THURSDAY
THROUGH FRIDAY. A COLD FRONT WILL PASS THROUGH ON SATURDAY...
WITH HIGH PRESSURE BUILDING IN BRIEFLY ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE AGAIN RAISED TEMPS WITH SKIES HAVING CLEARED OUT AND
DOWNSLOPE FLOW. UPPER 50S TO LOWER 60S - WHICH IS CLOSE TO CURRENT.
INTERESTINGLY...IT'S CURRENTLY 43 AT FIRE ISLAND AND 46 AT BREEZY
POINT WITH WATER TEMPS OF 35-40.

CERTAINLY A VERY NICE SPRING-LIKE DAY - BUT OF COURSE THIS WILL
COME TO AN ABRUPT END ON THURSDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
CLOUDS WILL LOWER/THICKEN TONIGHT ESPECIALLY NORTH/WEST OF NYC...
AHEAD OF LOW PRESSURE DEVELOPING IN THE OH VALLEY. OVERRUNNING
LIGHT PCPN SHOULD ALSO MOVE INTO AREAS MAINLY NORTH/WEST OF NYC
AFTER MIDNIGHT. HAVE TRENDED WARMER TONIGHT...WITH LOWS 40-45
INVOF NYC AND 35-40 ELSEWHERE...AND WITH ELEVATED WARM NOSE
MOVING IN PCPN SHOULD START OFF AS RAIN THROUGHOUT.

GFS/ECMWF RELATIVELY CLOSE ON DETAILS WED INTO WED NIGHT AS THE
INTENSIFYING LOW MOVES OUT OF THE OHIO VALLEY AND PASSES NW OF NYC
BY WED EVENING. THE BULK OF THE RAIN ON WED SHOULD BE NORTH OF THE
LOW TRACK DURING THE DAYTIME IN THE COOL SECTOR. AS THE SUB-980 MB
SFC LOW TRACKS OVER THE AREA JUST NW OF NYC AND THE COAST LATE WED
AFTERNOON/EVENING...MOST IF NOT ALL THE CWA COULD GET INTO THE
WARM SECTOR...WITH TEMPS RISING INTO THE 50S MAINLY ACROSS NYC
METRO...NE NJ AND THE LOWER HUDSON VALLEY WHERE MARINE INFLUENCE
WILL BE MINIMAL. A LINE OF FORCED LOW TOPPED CONVECTION IS LIKELY
ALONG A TRAILING COLD FRONT...WHICH COULD PRODUCE STRONG WIND
GUSTS ESPECIALLY ACROSS NE NJ AND NYC METRO WHERE SFC INSTABILITY
LIKELY TO BE SFC-BASED AS BOTH TEMPS/DEWPOINTS RISE INTO THE 50S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MUCH COLDER AIR WILL MOVE IN BEHIND THE INTENSE LOW WED NIGHT AS
IT DEPARTS TO THE GULF OF MAINE...WITH LOWS 20-25 AND POSSIBLY
FALLING TO THE UPPER TEENS WELL INLAND. GIVEN THE MORE NORTHERLY
LOW TRACK...HEAVIER PCPN SHOULD ALSO REMAIN TO THE NORTH...SO
LITTLE IF ANY ACCUMULATION EXPECTED LATE WED NIGHT AS PCPN
CHANGES OVER TO LIGHT SNOW OR SCT SNOW SHOWERS.

THU AND THU NIGHT WILL BE BLUSTERY AND VERY COLD...WITH TEMPS NOT
RISING MUCH IF AT ALL...REACHING THE MID AND UPPER 20S AT
BEST. NW WINDS COULD REACH ADVY CRITERIA ESPECIALLY ACROSS NYC
METRO AND LONG ISLAND. LOWS THEN EXPECTED TO FALL TO THE SINGLE
DIGITS INLAND...TEENS MOST ELSEWHERE...AND LOWER 20S IN NYC.
SEE CLIMATE SECTION FOR DETAILS ON RECORD COLD.

THIS VERY COLD AIR MASS WILL BE SHORT LIVED...AS DEEP LAYER
RIDGING BUILDS ACROSS WITH SW RETURN FLOW AND WAA ON FRI.

LOW PRESSURE MOVING THROUGH SOUTHERN CANADA LATE FRI INTO SAT WILL
DRAG A TRAILING COLD FRONT THROUGH BY MIDDAY SAT. SOME QUESTION
ON THE EXTENT OF PCPN WITH THIS SYSTEM AS VERY DRY AIR INITIALLY IN
PLACE WILL BE HARD TO OVERCOME. BETTER FORCING ALSO LOOKS TO BE TO
THE NORTH...SO HAVE ONLY MENTIONED SLIGHT CHANCE POP.
SUNDAY SHOULD BE DRY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR AS WEAK HIGH PRES BUILDS IN REST OF TODAY. THE APPROACH AND
PASSAGE OF LOW PRES TO N/W OF NYC WED WILL BRING MVFR/LOCALIZED
IFR STARTING LATE TONIGHT. THE LOW CONDITIONS CONTINUE INTO WED AS
LIGHT RAIN MOVES IN LATE MORNING INTO AFTERNOON.

WINDS MOSTLY LEFT OF 310 MAGNETIC THIS AFTERNOON...MOSTLY W-SW AT
AROUND 8-12KT...LOWERING AND BECOMING MORE VARIABLE IN DIRECTION
TONIGHT.

LLWS AROUND 2KFT OF SW WINDS 40-45 KT DEVELOPS WED AFTN.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 17 KT BEFORE 20Z.
WINDS COULD BE 30-40 DEGREES LEFT OF FORECAST WIND DIRECTION
BEFORE 20Z.

KJFK FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 17 KT BEFORE 20Z.
WINDS COULD BE 20-30 DEGREES LEFT OF FORECAST WIND DIRECTION
BEFORE 20Z.

KLGA FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 17 KT BEFORE 20Z.
WINDS COULD BE 30-40 DEGREES LEFT OF FORECAST WIND DIRECTION
BEFORE 20Z.

KTEB FCSTER COMMENTS: WINDS COULD BE 30-40 DEGREES LEFT OF
FORECAST WIND DIRECTION BEFORE 22Z.

KHPN FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 15 KT BEFORE 20Z.
WINDS COULD BE 30-40 DEGREES LEFT OF FORECAST WIND DIRECTION
BEFORE 23Z.

KISP FCSTER COMMENTS: OCCASIONAL GUSTS UP TO 17 KT BEFORE 21Z.
WINDS COULD BE 30-40 DEGREES LEFT OF FORECAST WIND DIRECTION
BEFORE 21Z.

.OUTLOOK FOR 18Z WED THROUGH SUN...
.WED AFTN-WED NIGHT...MVFR OR BELOW IN RAIN SHOWERS WITH SNOW
SHOWERS DEVELOPING NW-SE LATER WED NIGHT. SLIGHT CHANCE OF TSRA
IN EVE. LLWS 2KFT OF SW WINDS 40-50 KT EARLY EVE. SE-S WINDS
AROUND 10-15 KT GUSTING UP TO AROUND 20 KT INTO EARLY EVE THEN
W-NW WINDS AROUND 20-25 KT GUSTING UP TO AROUND 35 KT LATE WED
NIGHT.
.THU...RESIDUAL SNOW SHOWERS WITH MVFR OR BELOW IN MORNING...IMPROVING
TO VFR IN AFTERNOON. NW WINDS G30-40KT.
.FRI...VFR.
.SAT...MVFR POSSIBLE IN SHOWERS.
.SUN...MAINLY VFR.

&&

.MARINE...
SCA HAS BEEN CANCELLED FOR THE OCEAN E OF MORICHES INLET.

WINDS AND SEAS INCREASE ON WED WITH SOUTHERLY FLOW. SCA CRITERIA
ARE LIKELY TO BE REACHED DURING THE SECOND HALF OF THE DAY.

WINDS AND SEAS CONTINUE TO INCREASE INTO WEDNESDAY NIGHT...WITH
GALES EXPECTED TO DEVELOP. THEREFORE...WENT AHEAD AND ISSUED A WATCH
CONSIDERING THE HIGH AMOUNT OF CONFIDENCE IN THE STRENGTHENING WINDS
WITH THE DEEPENING LOW PRESSURE MOVING OFF TO THE EAST. GALES THEN
LOOK TO END THURSDAY NIGHT...BUT WINDS AND SEAS STILL REMAIN
ELEVATED...WITH 5 FT SEAS NOT DIMINISHING ACROSS THE EASTERN
OCEAN WATERS UNTIL AT LEAST FRIDAY MORNING.

SCA CONDITIONS POSSIBLY RETURN LATE FRIDAY NIGHT INTO SATURDAY WITH
ANOTHER APPROACHING SYSTEM OVER THE WEEKEND.

&&

.HYDROLOGY...
LOW TRACK AND THEREFORE ASSOCIATED QPF WITH THE MID WEEK STORM
HAVE TRENDED NORTHWARD...SO ONLY EXPECT BASIN AVG QPF OF 1/2 TO 1
INCH FOR SOUTHERN CT...THE LOWER HUDSON VALLEY AND INTERIOR NE
NJ. LOWER QPF OF 1/4 TO 1/2 INCH EXPECTED FOR NYC METRO AND LONG
ISLAND. LOCAL AMTS OF ABOUT 1/2 INCH HIGHER ARE POSSIBLE
IN TSTMS. THE BULK OF THIS PCPN SHOULD BE RAIN.

&&

.CLIMATE...
RECORD LOW TEMPS ARE LIKELY TO BE TIED OR BROKEN AT MOST LOCAL
CLIMATE SITES FRIDAY MORNING.

RECORD AND FORECAST LOW TEMPS FOR FRIDAY MORNING (MAR 14)...

               RECORD LOW
                MINIMUM     FCST
NEWARK.........17 IN 1980   17
BRIDGEPORT.....16 IN 1980   13
CENTRAL PARK... 8 IN 1896   19
LAGUARDIA......18 IN 1980   22
KENNEDY........19 IN 1980   18
ISLIP..........17 IN 1989   13

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER THAT SERVES THE NEW YORK CITY
METROPOLITAN AREA REMAINS OUT OF SERVICE DUE TO RADIO FREQUENCY
INTERFERENCE WITH THE U.S COAST GUARD TRANSMITTER.

FOR MORE INFORMATION SEE THE FOLLOWING PUBLIC INFORMATION
STATEMENT (ALL LOWER CASE):
WWW.ERH.NOAA.GOV/OKX/PRODUCTS/STATIC.TXT

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...GOODMAN/SEARS
NEAR TERM...PICCA/TONGUE
SHORT TERM...GOODMAN/PICCA
LONG TERM...GOODMAN/PICCA/SEARS
AVIATION...JM
MARINE...PICCA/TONGUE
HYDROLOGY...GOODMAN
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Mar 11, 4:56 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
456 AM EDT TUE MAR 11 2014

NJZ002-004-006-103>108-NYZ072>075-176-178-121000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
456 AM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS AHEAD OF STRONG LOW PRESSURE AND A TRAILING COLD
FRONT COULD PRODUCE STRONG WIND GUSTS LATE WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE ON WEDNESDAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-078>081-177-179-121000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
456 AM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-355-121000-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
456 AM EDT TUE MAR 11 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS AHEAD OF STRONG LOW PRESSURE AND A TRAILING COLD
FRONT COULD PRODUCE STRONG WIND GUSTS LATE WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING.

PLEASE ALSO LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE ON WEDNESDAY.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-121000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
456 AM EDT TUE MAR 11 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:07 AM EDTGale WatchOKX12 hr

Nearby

Gale Warnings in New York, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.